Trouble walking after Levaquin

by L

In Sept 2007 I took Levaquin for the 1st time for a sinus infection and it worked.


In Feb 2008 I had another sinus infection, the Dr had given 1 refill for the previous infection so I refilled it, took it again and it took away the infection again.

About 5 - 7 days after finishing the Levaquin, I started getting a pulling or grabbing sensation in my left leg in what feels like the top of the calf muscle.

It was happening mostly when walking and specifically during the part of the gait cycle when the weight goes to the ball of the foot. This caused me to walk with the left foot flexed to avoid the pain and discomfort of the pulling.

I was thinking it was calf cramping and that maybe my potassium was low so I tried increasing eating foods with potassium for about a week and that wasn't working so I went to the doctor.

Another doctor was covering for my doctor and it never occurred to me to mention that I had recently taken Levaquin. He ordered a test to make sure circulation was ok and make sure there was no blood clot - that test was normal.

He said the only thing he could think of was that it could be tendonitis. He recommended ibuprofen and moist heat. It did work, the ibuprofen more so than the heat.

I don't remember now how many months went by but eventually it flared up again and I used ibuprofen and sometimes heat to calm it down. It wasn't until almost a year after the 1st bout with tendonitis that I read an article that said Levaquin can cause tendonitis.

Then I looked back at my calendar and I had written down the day I refilled the Levaquin and the appointment I had made for the leg problems and I'm certain the Levaquin caused it.

I've been concerned lately because it flared up recently and took about 6 weeks to calm down. My doctor retired and I'm thinking of asking my new doctor for advice or othopedic consult.



----



Joshua Answers:

Hi L.

Thanks for sharing your story.

It was good to rule out blood clot. That's one of those things that is A. life threatening and B. relatively easy to rule out.

Levaquin absolutely can cause Symptoms Of Tendonitis.

The problem, of course, is that while the factors of tendonitis are at play, levaquin tendonitis is NOT regular tendonitis (even though the factors that cause tendonitis are present and active).

That can be somewhat confusing. And unfortunately, doctors have no idea about tendonitis, and generally even less so about Levaquin Side Effects.

If you see a new doctor, it will be 'interesting' to see whether they believe you that your symptoms are from Levaquin. Don't be surprised if they don't.


Hopefully that 'pull' in your calf is just from the magnesium depleting causing a muscle to lock up, and not from damage to tendon/connective tissue that Levaquin can cause.



Let me know if you have any questions.




See Related: How To Avoid Degradation In A Possible Levaquin Tendon Injury

See Related: Achille Tendonitis Caused By Levaquin




----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.
-----------------------




Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert
www.TendonitisExpert.com












Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.